MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM STM STD 36+12L 15X20; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM STM STD 36+12L 15X20; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Catalog Number 563620
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); High Blood Pressure/ Hypertension (1908); Itching Sensation (1943); Necrosis (1971); Pain (1994); Anxiety (2328); Discomfort (2330); Depression (2361); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 04/11/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Medical records received ad (b)(6) 2022.After review of medical records patient was revised was due to painful left metal on metal.Operative notes indicates a large effusion of clear joint fluid was released.Some necrotic tissue along the inferomedial hip was noted.Doi: (b)(6), 2009.Dor: (b)(6), 2016.Left hip.Please see (b)(4) for right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary; no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot; the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Medical records were received: on (b)(6) 2016, underwent revision of his left hip due to extreme hip pain, groin pain, discomfort, and clicking sensation post operatively.Blood tests revealed that cobalt from the implant was slowly seeping into his blood stream and resulted in dangerously high levels.The elevated cobalt levels resulted in various health complications such as hypertension, generalized anxiety, nervousness and depression, fatigue, metal taste in his mouth, weight loss, forgetfulness, periodic itching sensation all over his body, among other issues which are attributable to the cobalt poisoning.On (b)(6) 2023.In addition to what was previously reported in the medical records, clinical visit reported assessment mild depression, cobalt toxicity, fatigue and arthritis.Doi: (b)(6) 2009, dor: (b)(6) 2016, left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
SROM STM STD 36+12L 15X20
Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18064109
Report Number1818910-2023-22441
Device Sequence Number7427475
Product Code JDI
UDI-Device Identifier10603295178231
UDI-Public10603295178231
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2014
Device Catalogue Number563620
Device Lot Number2824086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer11/14/2023
11/16/2023
01/16/2024
02/07/2024
04/16/2024
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date11/14/2023
11/28/2023
01/16/2024
02/12/2024
04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/13 S-ROM 44MM M SPEC+0; PINN CAN BONE SCREW 6.5MMX35MM; PINN CAN BONE SCREW 6.5MMX40MM; PINN SECTOR W/GRIPTION 62MM; PINNACLE MTL INS NEUT44IDX62OD; S-ROM*SLEEVE PRX ZT HA 20D-SML
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient RaceBlack Or African American